Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Tampa Bay, FL

July 12, 2016Hillsborough County, Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 12, 2016, 8:40 PM EDT for Hillsborough County, Pinellas County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2016, 8:40 PM EDT (00:40 UTC)
Expired
Jul 12, 2016, 9:15 PM EDT
In force
35 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hillsborough County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 41 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:55 PM EDTTSTM WND DMG5 W Tampa International, FLDELAYED REPORT. POWER LINE DOWNED ON COURTNEY CAMPBELL CAUSEWAY. MALE BICYCLIST DIED NEXT MORNING WHEN ROAD OVER WIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2464 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WUUS52 KTBW 130040
SVRTBW
FLC057-103-130115-
/O.NEW.KTBW.SV.W.0048.160713T0040Z-160713T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
840 PM EDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
  SOUTHEASTERN PINELLAS COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 915 PM EDT

* AT 840 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TAMPA
  INTERNATIONAL AIRPORT...OR NEAR TAMPA...MOVING NORTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TAMPA...CLEARWATER...LARGO...TAMPA INTERNATIONAL AIRPORT...
  TOWN 'N' COUNTRY...EGYPT LAKE-LETO...KEYSTONE...CITRUS PARK...
  GREATER CARROLLWOOD...FEATHER SOUND...GREATER NORTHDALE...
  LAKE MAGDALENE...UNIVERSITY...EAST LAKE...SAFETY HARBOR...
  WEST PARK...OLDSMAR...SAINT PETE CLEARWATER AIRPORT...
  CARROLLWOOD AND WESTCHASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2816 8264 2804 8242 2788 8250 2793 8276
TIME...MOT...LOC 0040Z 114DEG 7KT 2800 8254 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
436 
WUUS52 KTBW 130043 CCA
SVRTBW
FLC057-103-130115-
/O.COR.KTBW.SV.W.0048.160713T0040Z-160713T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
843 PM EDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
  NORTHEASTERN PINELLAS COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 915 PM EDT

* AT 842 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TAMPA
  INTERNATIONAL AIRPORT...OR NEAR TAMPA...MOVING NORTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TAMPA...CLEARWATER...LARGO...TAMPA INTERNATIONAL AIRPORT...
  TOWN 'N' COUNTRY...EGYPT LAKE-LETO...KEYSTONE...CITRUS PARK...
  GREATER CARROLLWOOD...FEATHER SOUND...GREATER NORTHDALE...
  LAKE MAGDALENE...UNIVERSITY...EAST LAKE...SAFETY HARBOR...
  WEST PARK...OLDSMAR...SAINT PETE CLEARWATER AIRPORT...
  CARROLLWOOD AND WESTCHASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2816 8264 2804 8242 2788 8250 2793 8276
TIME...MOT...LOC 0040Z 114DEG 7KT 2800 8254 

HAIL...1.00IN
WIND...60MPH
 
$$
483 
WWUS52 KTBW 130110
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
910 PM EDT TUE JUL 12 2016

FLC057-103-130119-
/O.EXP.KTBW.SV.W.0048.000000T0000Z-160713T0115Z/
HILLSBOROUGH FL-PINELLAS FL-
910 PM EDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HILLSBOROUGH AND
NORTHEASTERN PINELLAS COUNTIES WILL EXPIRE AT 915 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2816 8264 2804 8242 2788 8250 2793 8276
TIME...MOT...LOC 0100Z 114DEG 7KT 2800 8254 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:57 PM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jul 12, 2:57 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
257 PM EDT TUE JUL 12 2016

.SHORT TERM (This afternoon-Wednesday)...
A more typical summertime pattern for the area this week as the
broad upper ridge over the region continues while the weak
relative high center moves from the Bahamas today over the state
then into the Eastern Gulf late Wednesday. Western Atlantic
surface high pressure axis holds over the N FL Peninsula keeping
the C and S FL areas in SE low level flow. Warm, humid and
unstable July atmosphere to combine with diurnal heating and
bay/sea breeze boundaries to produce scattered to numerous
thunderstorms through this evening then again Wednesday afternoon.
Best coverage of storms favor I-75 corridor from the Tampa Bay
area southward into SW FL. Temperature around seasonal normals as
well.

&&

.LONG TERM (Wednesday Night-Tuesday)...
Upper ridging over the state weakens Thursday and flow becomes
more zonal across the area. Surface high pressure will ridge
across the area through the period from the Atlantic with the
ridge axis mainly remaining north of the area. This will keep
generally SE flow in place across the area with an afternoon sea
breeze developing each day. Moisture will increase through the
column as the upper ridge weakens and will allow for scattered
afternoon and evening showers and thunderstorms each day forming
along sea breeze and outflow boundaries. Temperatures will remain
in the lower to mid 90s for highs and in the mid 70s to around 80
for lows.

&&

.AVIATION...
Afternoon through evening thunderstorms continue for brief
MVFR/IFRconditions in/near the strongest cells through about
02Z. VRF conditions returning all sites after that through the
overnight hours.

&&

.MARINE...
Light pressure gradient to hold over the E Gulf waters through
the week with light winds and slight seas continuing. Expect seas
2 ft or less and afternoon seabreezes near the coast with
increased thunderstorms near the beaches and coast that may
produce strong gusty winds that would briefly increase and chop up
seas and contain deadly lightning. So mariners need to always pay
attention the weather for their safety.

&&

.FIRE WEATHER...
Summertime humidity values along with afternoon sea breezes
showers and storms will continue through the week.

&&

.Preliminary Point Temps/PoPs...
TPA  78  94  78  92 /  30  30  40  30
FMY  77  93  76  93 /  20  60  30  40
GIF  76  95  76  94 /  30  40  30  40
SRQ  78  91  77  92 /  30  30  30  30
BKV  74  95  74  94 /  30  30  30  30
SPG  80  93  80  92 /  30  30  30  30

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis
MID TERM/LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Jul 12, 5:14 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
514 AM EDT TUE JUL 12 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-130915-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
514 AM EDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS EARLY AS LATE MORNING
FOR NEAR COASTAL AREAS. THEREAFTER...STORMS WILL BECOME MORE
SCATTERED DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG
STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND FREQUENT
LIGHTNING. STORMS SHOULD GRADUALLY DIMINISH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE INLAND AREAS BY
EARLY AFTERNOON. THEREAFTER...STORMS WILL BECOME MORE SCATTERED
ALONG THE WEST COAST OF FLORIDA DURING THE LATE AFTERNOON AND
EVENING HOURS. A FEW STRONG STORMS MAY PRODUCE STRONG GUSTY
WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. STORMS SHOULD
GRADUALLY DIMINISH BY LATE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WYNN

In the hours before

Special weather statement, Jul 12, 6:23 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
623 PM EDT TUE JUL 12 2016

FLZ052-056-122300-
POLK-HARDEE-
623 PM EDT TUE JUL 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARDEE AND
SOUTHWESTERN POLK COUNTIES...

AT 623 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAUCHULA...
MOVING NORTHWEST AT 5 MPH.

WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARTOW...WAUCHULA...FORT MEADE...MULBERRY...BOWLING GREEN...
FORT GREEN...ALTURAS...BRADLEY JUNCTION...
HOMELAND AND LAKELAND HIGHLANDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2788 8167 2752 8177 2757 8204 2794 8196
TIME...MOT...LOC 2223Z 112DEG 5KT 2764 8182
Special weather statement, Jul 12, 7:01 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
701 PM EDT TUE JUL 12 2016

FLZ043-052-056-249-251-255-122345-
INLAND MANATEE-SUMTER-INLAND PASCO-POLK-INLAND HILLSBOROUGH-HARDEE-
701 PM EDT TUE JUL 12 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
SUMTER...WESTERN HARDEE...EASTERN HILLSBOROUGH...SOUTHEASTERN
PASCO...WESTERN POLK AND NORTHEASTERN MANATEE COUNTIES...

AT 700 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF AUBURNDALE TO NEAR
BARTOW TO 14 MILES SOUTHEAST OF MEDULLA TO NEAR ONA. MOVEMENT WAS
WEST AT 10 MPH.

WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...BARTOW...AUBURNDALE...
ZEPHYRHILLS...DADE CITY...FISH HAWK...BRANDON...ST. LEO...
LAKELAND LINDER AIRPORT...ZEPHYRHILLS SOUTH...ZEPHYRHILLS NORTH...
FUSSELS CORNER...COMBEE SETTLEMENT...JAN PHYL VILLAGE...ONA...
HILLSBOROUGH RIVER STATE PARK...ZEPHYRHILLS WEST AND MEDULLA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2775 8182 2734 8185 2736 8225 2738 8225
      2739 8226 2803 8226 2838 8225 2838 8196
      2835 8196 2835 8186 2836 8185 2836 8179
      2835 8179 2834 8175 2788 8172
TIME...MOT...LOC 2300Z 108DEG 11KT 2816 8184 2790 8178 2777 8187 2743
8190
Local storm report, Jul 12, 7:25 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
725 PM EDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     4 E BUSHNELL            28.66N 82.05W
07/12/2016                   SUMTER             FL   EMERGENCY MNGR

            POWER POLE SNAPPED AT INTERSECTION OF CR 476 AND SR 471.
            BARN ROOF TORN OFF.

&&

RKR
Local storm report, Jul 12, 7:36 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
736 PM EDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     5 NE BARTOW             27.94N 81.78W
07/12/2016  M45.00 MPH       POLK               FL   AWOS

            PEAK WIND GUST OF 39 KNOTS REPORTED AT BARTOW MUNICIPAL
            AIRPORT.

0701 PM     TSTM WND GST     1 WNW MULBERRY          27.91N 81.99W
07/12/2016  M42.00 MPH       POLK               FL   MESONET

            HOME WEATHER STATION REPORTED A PEAK WIND GUST OF 42 MPH.

0703 PM     TSTM WND GST     5 NE BARTOW             27.95N 81.79W
07/12/2016  M48.00 MPH       POLK               FL   MESONET

            HOME WEATHER STATION REPORTED PEAK WIND GUST OF 48 MPH.

&&

CLOSE
Special weather statement, Jul 12, 7:48 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
748 PM EDT TUE JUL 12 2016

FLZ043-052-151-248-249-251-130030-
INLAND HERNANDO-SUMTER-INLAND PASCO-POLK-COASTAL HILLSBOROUGH-INLAND
HILLSBOROUGH-
748 PM EDT TUE JUL 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
HILLSBOROUGH...SOUTHERN SUMTER...EASTERN HERNANDO...EASTERN PASCO
AND NORTHWESTERN POLK COUNTIES...

AT 746 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES EAST OF ZEPHYRHILLS TO NEAR
BRANDON. MOVEMENT WAS WEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...LAKELAND...PLANT CITY...TEMPLE TERRACE...ZEPHYRHILLS...
DADE CITY...LUTZ...BRANDON...ST. LEO...LAKELAND LINDER AIRPORT...
TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...UNIVERSITY...
LAND O LAKES...ZEPHYRHILLS SOUTH...GREATER NORTHDALE...
PALM RIVER-CLAIR MEL...ZEPHYRHILLS NORTH...
TOWN 'N' COUNTRY AND HILL 'N DALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2795 8262 2864 8229 2864 8196 2835 8196
      2835 8186 2836 8185 2836 8179 2835 8179
      2834 8171 2788 8208
TIME...MOT...LOC 2346Z 100DEG 11KT 2832 8194 2797 8223
Special weather statement, Jul 12, 8:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
834 PM EDT TUE JUL 12 2016

FLZ043-050-151-242-248-249-251-130115-
INLAND HERNANDO-SUMTER-INLAND PASCO-PINELLAS-COASTAL
HILLSBOROUGH-INLAND CITRUS-INLAND HILLSBOROUGH-
834 PM EDT TUE JUL 12 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND NORTHWEST
HILLSBOROUGH... SUMTER...EASTERN HERNANDO...PASCO...NORTHERN
PINELLAS AND SOUTHEASTERN CITRUS COUNTIES...

AT 831 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM THE VILLAGES TO NEAR WESLEY CHAPEL SOUTH
TO AROUND TAMPA. MOVEMENT WAS NORTHWEST AT 10 MPH.

WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...TEMPLE TERRACE...ZEPHYRHILLS...BROOKSVILLE...
WILDWOOD...DADE CITY...BUSHNELL...THE VILLAGES...LUTZ...ST. LEO...
TAMPA INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...LAND O LAKES...
ZEPHYRHILLS SOUTH...EAST LAKE...GREATER NORTHDALE...
PALM RIVER-CLAIR MEL AND ZEPHYRHILLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH SOME OF THESE STORMS...
AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2804 8278 2817 8266 2817 8265 2819 8265
      2838 8248 2896 8223 2896 8196 2871 8195
      2826 8209 2826 8211 2821 8210 2790 8238
TIME...MOT...LOC 0031Z 120DEG 11KT 2894 8198 2827 8227 2800 8252

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:34 PM EDTSpecial Weather StatementTBWPasco, Sumter41 min
Jul 12, 8:46 PM EDTSpecial Marine WarningTBW44 min
Jul 12, 9:13 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Pasco, Pinellas47 min
Jul 12, 9:17 PM EDTSpecial Weather StatementTBWPinellas43 min
Jul 12, 9:22 PM EDTSevere Thunderstorm WarningTBWPinellas23 min
Jul 12, 9:28 PM EDTSpecial Marine WarningTBW62 min
Jul 13, 3:29 PM EDTSpecial Weather StatementTBWOkeechobee46 min
Jul 13, 3:43 PM EDTSpecial Weather StatementTBWLee47 min
Jul 13, 4:15 PM EDTSpecial Weather StatementTBWHighlands45 min
Jul 13, 4:26 PM EDTSpecial Weather StatementTBWPolk49 min
Jul 13, 5:03 PM EDTSpecial Weather StatementTBWHardee, Polk27 min
Jul 13, 5:07 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto23 min
Jul 13, 5:42 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Manatee, Polk, Sarasota48 min
Jul 13, 5:57 PM EDTSevere Thunderstorm WarningTBWHillsborough, Polk19 min
Jul 13, 6:14 PM EDTSpecial Marine WarningTBW46 min
Jul 13, 6:28 PM EDTSpecial Weather StatementTBWHillsborough, Manatee, Sarasota47 min
Jul 13, 6:58 PM EDTSpecial Marine WarningTBW32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.